Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jan 3, 2000, 6:17 PM EST for Jefferson County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 6:17 PM EST (23:17 UTC)
- Expired
- Jan 3, 2000, 6:45 PM EST
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Jefferson County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 5:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSDF 032320 SVRSDF KYC111-032345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 617 PM EST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 645 PM EST * AT 615 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF SHIVELY...OR 5 MILES WEST OF DOWNTOWN LOUISVILLE... MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST MATTHEWS...LYNDON AND ANCHORAGE AT 630 PM EST GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERShTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. .END/STUREY/FUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:15 PM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 3, 3:15 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EST MON JAN 3 2000 WILL ISSUE AFTERNOON ZONE PACKAGE SHORTLY AFTER 3:00 PM SO WE CAN INCORPORATE NEW WATCH FOR EAST CENTRAL KENTUCKY. MODELS ARE IN GOOD AGREEMENT ON TRACKING THE SURFACE LOW FROM SOUTHERN ILLINOIS TO THE GREAT LAKES BY 12Z. SEVERE WEATHER CURRENTLY OCCURRING ALONG THE WARM FRONT OVER OUR COUNTY FORECAST AREA WITH LARGE HAIL... HIGH WINDS AND POSSIBLY A FEW TORNADOS. THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING IN THE WARM SECTOR BETWEEN THE WARM FRONT AND COLD FRONT. STORMS WILL DIMINISH OVERNIGHT AS A DRY SLOT MOVES INTO THE AREA. THE COLD FRONT WILL MOVE ACROSS LOUISVILLE AROUND 12Z TUESDAY. TEMPERATURES WILL GRADUALLY DROP THROUGH THE DAY. A FEW SHOWERS WILL BE POSSIBLE TUESDAY MOURNING WITH SOME LIGHT SNOW OR FLURRIES POSSIBLE DURING THE AFTERNOON. CLEARING SKIES TUESDAY NIGHT WITH MOSTLY SUNNY SKIES ON WEDNESDAY. GUIDANCE TEMPS LOOK& GOOD. .SDF...NONE. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 1:52 PM EST | Severe Thunderstorm Warning | LMK | Meade | 38 min |
| Jan 3, 2:26 PM EST | Severe Thunderstorm Warning | LMK | Jefferson | 34 min |
| Jan 3, 2:33 PM EST | Severe Thunderstorm Warning | LMK | Trimble | 32 min |
| Jan 3, 2:36 PM EST | Severe Thunderstorm Warning | LMK | Oldham | 39 min |
| Jan 3, 2:47 PM EST | Severe Thunderstorm Warning | LMK | Henry | 33 min |
| Jan 3, 2:53 PM EST | Tornado Warning | LMK | Henry | 27 min |
| Jan 3, 5:18 PM EST | Tornado Warning | LMK | Hancock | 32 min |
| Jan 3, 5:36 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge | 24 min |
| Jan 3, 5:46 PM EST | Severe Thunderstorm Warning | LMK | Meade | 44 min |
| Jan 3, 6:04 PM EST | Severe Thunderstorm Warning | LMK | Trimble | 26 min |
| Jan 3, 6:29 PM EST | Severe Thunderstorm Warning | LMK | Ohio | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.